Radiation recall dermatitis with cefotetan: A case study

Ayodele Ayoola, Joo Lee Young

Research output: Contribution to journalArticlepeer-review

16 Scopus citations

Abstract

Radiation recall dermatitis (RRD) is an inflammatory skin reaction that occurs in a previously irradiated body part following drug administration. This phenomenon may occur from days to years following exposure to ionizing radiation. The case of a 54-year-old Caucasian woman who was initially treated with external-beam radiation to the right thoracic region following the diagnosis of a poorly differentiated squamous cell carcinoma of the right lung is reported. She received four cycles of consolidated chemotherapy with docetaxel and carboplatin. Four months later, she was admitted to the hospital for acute cholecystitis and was placed on cefotetan. She developed a tender, erythematous rash on the posterior region of her right thorax 48 hours later. The drug was withdrawn, supportive care was instituted, and the patient subsequently improved. RRD should be suspected in patients who develop an erythematous rash in a previously irradiated region. To our knowledge this entity has not been associated with cefotetan previously.

Original languageEnglish (US)
Pages (from-to)1118-1120
Number of pages3
JournalOncologist
Volume11
Issue number10
DOIs
StatePublished - Nov 1 2006

All Science Journal Classification (ASJC) codes

  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Radiation recall dermatitis with cefotetan: A case study'. Together they form a unique fingerprint.

Cite this